Algebra universalis

, 80:6 | Cite as

Dualisability of partial unars

  • Sarah M. JohansenEmail author


The dualisability of partial algebras is a largely unexplored area within natural duality theory. This paper considers the dualisability of finite structures that have a single partial unary operation in the type. We show that every such finite partial unar is dualisable. We obtain this result by showing that the relational structure obtained by replacing the fundamental operation by its graph is dualisable. We also give a finite generator for the class of all disjoint unions of directed trees up to some fixed height, considered as partial unars.


Natural duality Unar Directed tree 

Mathematics Subject Classification

06D50 06A06 



  1. 1.
    Clark, D.M., Davey, B.A.: Natural Dualities for the Working Algebraist. Cambridge University Press, Cambridge (1998)zbMATHGoogle Scholar
  2. 2.
    Clark, D.M., Davey, B.A., Pitkethly, J.G.: Binary homomorphisms and natural dualities. J. Pure Appl. Algebra 169, 1–28 (2002)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Davey, B.A.: Natural dualities for structures. Acta Univ. M. Belii Ser. Math. 13, 3–28 (2006)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Davey, B.A., Haviar, M., Priestley, H.A.: Boolean topological distributive lattices and canonical extensions. Appl. Categ. Struct. 15, 225–241 (2007)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Davey, B.A., Haviar, M., Priestley, H.A.: Natural dualities in partnership. Appl. Categ. Struct. 20, 583–602 (2012)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Davey, B.A., Werner, H.: Dualities and equivalences for varieties of algebras. In: Huhn, A.P., Schmidt, E.T. (eds.) Contributions to Lattice Theory. Colloquia Mathematica Societatis János Bolyai, vol. 33, pp. 101–275. North Holland, Amsterdam (1983)Google Scholar
  7. 7.
    Davey, B.A., Willard, R.: The dualisability of a quasi-variety is independent of the generating algebra. Algebra Universalis 45, 103–106 (2001)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Hofmann, D.: A generalization of the duality compactness theorem. J. Pure Appl. Algebra 171, 205–217 (2002)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Johansen, S.M.: Natural dualities for three classes of relational structures. Algebra Universalis 63, 149–170 (2010)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Johansen, S.M.: Dualizability of graphs. J. Aust. Math. Soc. 89, 377–392 (2010)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Johansen, S.M.: Natural dualities: operations and their graphs. Acta Sci. Math. 78, 25–48 (2012)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Pitkethly, J.G.: Dualisability and algebraic constructions. Acta Sci. Math. 68, 571–591 (2002)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Pitkethly, J.G., Davey, B.A.: Dualisability: Unary Algebras and Beyond. Springer, Berlin (2005)zbMATHGoogle Scholar
  14. 14.
    Priestley, H.A.: Representation of distributive lattices by means of ordered Stone spaces. Bull. Lond. Math. Soc. 2, 186–190 (1970)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Priestley, H.A.: Ordered topological spaces and the representation of distributive lattices. Proc. Lond. Math. Soc. 24, 507–530 (1972)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Saramago, M.J.: Some remarks on dualisability and endodualisability. Algebra Universalis 43, 197–212 (2000)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Stone, M.H.: The theory of representations for Boolean algebras. Trans. Am. Math. Soc. 4, 37–111 (1936)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsLa Trobe UniversityMelbourneAustralia

Personalised recommendations